Ask The Doctor > Questions & Answers > Birth Control (Nexplanon)

Birth Control (Nexplanon)

Patient: I’m 16 years old and got birth control for the first time (nexplanon) in April of 2014 I’ve been spotting ever since should I be concerned?

 

 

Symptoms: Spotting for 8months

 

 

Doctor: Hello,At your age group when the hormones have not matured yet and the cycles are usually anovulatory, a progesterone implant like NEXPLANON can often cause spotting to mild blood tinged discharge for about 6-8 months before there is complete amenorrhoea. You may choose to use antifibrinolytics, available on prescription for few days every time you get spotting to stop the bleed without affecting the contraceptive protection.I hope i have answered your query,wishing you good health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment